Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Withdrawal from Lorcet

2

Comments

  • Here is my 2 cents.

    You say the pain is crippling and causes you to gasp and scream. You also stated that you were immobilized from the lank and it left you stuck on the floor for several minutes. I'd say this warrants a call to the doctor. I suffer from chronic pain and I know that severe pain, like you describe, is not fun at all. I'm sorry to hear about your pain. I'd definitely at least let your doctor know what's going on so he/she is aware.
    IDET 6-05
    L4-L5 discectomy 4-1-14
  • edited 05/08/2014 - 9:33 AM
    Regardless of what's causing it you should get it checked out by a Doctor, this seems pretty extreme and only a Dr. can help we can't.

    And Sandi that is incorrect about withdrawals exclusively only lasting 3-5 days, it's true that about a week is the typical time for short term users and the physical symptoms typically fade after a week. But depending on how powerful and how long you've been taking the drug it can possibly be much longer. I've heard of some heroin addicts taking up to 3 or more months to be completely 100% withdrawal free and using a weaning program will further drag out the process even further. I can't find seem to find any official studies on withdrawals but there is plenty of anecdotal evidence for these long lasting withdrawals.
  • advertisement
  • I tend to agree with you. I'm weaning of my meds of 6 years (norco 10/325) and I've had some sort of symptom and have not felt like myself for two months. It was really, really bad at first in March, with shaking uncontrollably, light-headedness, bad taste in my mouth, sweating, etc., but now, as I'm less than half of what I was taking, I just feel slightly light-headed and out-of-it.

    And at least now, I can see the light at the end of the tunnel. I have no doubt that I'll be narcotic-free in a few weeks.

    Cath
  • talking about something called post acute withdrawal syndrome or PAWS. That is not a common occurrence in typical opiate withdrawal that we go through in the pm scenario. It does happen but it is not typical.
    Heroin , suboxone and methadone seem to have it occur more frequently than in standard withdrawal.
  • Well you seem to be right there, I wasn't quite aware of the distinction.

    Still for the acute phase 3-5 days isn't exclusively the only way acute withdrawal plays out, everyone has a different biology and the type of drug and duration of time on it still plays a huge part and will cause variance from person to person. I've read and seen people(on documentaries) that get over it in 2 days and some, typically heroin users, take up to about 3 weeks to get over the physical symptoms - aches/pains, vomiting/diarrhea, chills/sweating, dysphoria, etc.
  • advertisement
  • sandisandi Posts: 6,269
    edited 05/08/2014 - 6:33 PM
    I have never stated that all withdrawal symptoms are over in 3-5 days, I have said that the worst of the symptoms will be the end of day two, going into day three, and that by day 5, things are starting to improve in most cases.
    The use of illegal substances is not part of the discussion of withdrawal from usual pain management medications.....at least not part of the discussions regarding typical withdrawal of opiates in these forums.....methadone and suboxone lend themselves to more severe and protracted withdrawal due to the extended half life of those particular drugs. It seems to occur especially when used to treat addiction and misuse, because in part I believe the extended time frame that people are kept on these particular medications and the higher doses that are used in those situations.
    Part of the withdrawal process is psychological as well........and some of the difficulties can be related to other concerns, illnesses and not just because someone is reducing medications.
    I stick by what I have said previously, that a properly done taper, guided by your physician, is the best, most comfortable way to reduce a pain patients opiate intake, and followed properly, will greatly reduce if not eliminate the withdrawal symptoms that someone may experience.
  • sandi said:
    I have never stated that all withdrawal symptoms are over in 3-5 days
    sandi said:
    withdrawal symptoms ( cold turkey) are over within a few days- 5 at most
    ?

    I understand that psychological is a big aspect and that seems to come into play a lot with the PAWS that you mentioned and corrected me on and I agree with you that my previous post of a 3 month withdrawal is extremely unlikely to apply in a pm situation.

    Also understand that illegal substance withdrawal may not be entirely relevant for pm but there are drugs like fentynal and probably some others in pm that are actually stronger than heroin so it's not completely far-fetched to think withdrawal symptoms could be similar especially in high dose, round the clock pm in a long term setting. I guess you could argue that heroin users also use needles which could further throw a wrench into the argument but still think it's not totally erroneous to compare the two.

    Regardless all I'm trying to say is that everyone is different and may not be limited to just 5 withdrawal days, even in a pm setting.
  • Everyone has a different biochemistry... I was prescribed fentanyl patches by my pm, 12mcg for a month then 25mcg for a month. Since it did absolutely nothing for me, we decided to discontinue the patches. PM gave me some Norco to soften the blow; and I stupidly thought that since it was doing nothing for me, discontinuing would be a breeze... wrong! I was miserably sick for about 2 weeks, so weak I could barely walk to the bathroom, ate almost nothing and lost 10 pounds I didn't need to lose, couldn't sleep, combination of extreme restlessness, anxiety and exhaustion 24/7 was tortuous. Since I'd gotten sick on oral narcotics before, I took way less Norco than I should have so the withdrawal was basically cold turkey. Not good. When I went back to my PM the next month, she said I should have called her and she would have Rx'ed clonidine. Good to know for next time... if there ever is a next time!
  • sandisandi Posts: 6,269
    edited 05/09/2014 - 3:57 AM
    from but I normally clarify that the worst of the withdrawal symptoms are usually over in 5 days. That is what I usually say but I am human and make mistakes just as everyone else does.
    I went back and copied the complete quote, " Even without the suboxone, withdrawal symptoms ( cold turkey) are over within a few days- 5 at most, with day 3 being the worst of it, then improvement in the symptoms over the course of days 4 and 5........"
    There is a difference in potency and strength.........fentanyl is the strongest opiate currently used in pain management, followed by oxymorphone, and the rest of the opiates used in pain management.....
    Heroin is not used in pm as we all know, but it's potency is the reason that it is not used to treat pain in the US, and the greater risk for addiction is with it's use.
  • edited 05/09/2014 - 1:20 PM
    truenorthk9 said:
    Everyone has a different biochemistry... I was prescribed fentanyl patches by my pm, 12mcg for a month then 25mcg for a month. Since it did absolutely nothing for me, we decided to discontinue the patches. PM gave me some Norco to soften the blow; and I stupidly thought that since it was doing nothing for me, discontinuing would be a breeze... wrong! I was miserably sick for about 2 weeks, so weak I could barely walk to the bathroom, ate almost nothing and lost 10 pounds I didn't need to lose, couldn't sleep, combination of extreme restlessness, anxiety and exhaustion 24/7 was tortuous. Since I'd gotten sick on oral narcotics before, I took way less Norco than I should have so the withdrawal was basically cold turkey. Not good. When I went back to my PM the next month, she said I should have called her and she would have Rx'ed clonidine. Good to know for next time... if there ever is a next time!
    This proves everything I have been saying the whole time, even the statement that a fentynal withdrawal, because of it's extreme potency, could be comparable to a heroin withdrawal yet you continue to minimize my arguments.

    "Well apparently I did state that in whatever post you copied it from" ...I got it from a post you made in this very thread..

    I'm just going to be honest here, I'm not really appreciating how you are handling this debate, this statement above is very passive aggressive and you have been minimizing my arguments the whole time.
advertisement
Sign In or Register to comment.